How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Ben Your Own Question
Dr. Ben
Dr. Ben, Doctor
Category: Neurology
Satisfied Customers: 953
Experience:  GP Partner, practicing Medicine for 14 years. I have broad experience with special interests in Neurology, Dermatology, Paediatrics, Sexual Health and Oncology.
105673646
Type Your Neurology Question Here...
Dr. Ben is online now

I have neuropathy and cannot sleep at night. I suffer with a

This answer was rated:

I have neuropathy and cannot sleep at night. I suffer with a lot of night cramps. I do not really want to take quinine what would you advise?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I am going to be put on cumin as I have been unable to take other recommended drugs. Also the suggestion of quinine.
JA: Anything else in your medical history you think the Doctor should know?
Customer: I have had blackouts in the past. My neuropathy is caused from a damaged nerve they think from sciatica I had some years ago. Could this be checked on?
JA: Do you keep personal medical records to help track this?
Customer: Only hospital check up ones

Hello, thank you for your question. I’m Dr. Ben and I’m here to assist you today. Please allow me a few moments to review your question and I’ll be right back.

If you receive an invitation for a phone call, please know this is automatically generated by the site and has not come from me. Feel free to ignore it.

Please can you tell me exactly what treatments you have tried so far and the response to these (to avoid me duplicating advice/treatment)?

Customer: replied 12 days ago.
I have tried amitrip pregabalin gaberpentin and duloxebine
Customer: replied 12 days ago.
I cannot afford a phone call

Okay, thank you.

Please ignore the call request (as above) - it is automated.

Before using any more drugs, including Quinine, I recommend that you trial a Magnesium supplement for 6-8 weeks. These are widely available from the pharmacy/supermarket etc, however I have used this product with a high degree of success:

https://www.amazon.co.uk/Magnesium-Citrate-Capsules-Howard-James/dp/B07NYSVTQS/ref=mp_s_a_1_3?keywords=magnesium+b12&qid=1575459092&sr=8-3

Is there anything else you would like to ask me?

Customer: replied 12 days ago.
What is your thoughts on using cumin which is what I was going to be put on next. Will this also help my cramp?

I suggest using the Magnesium product first - it is much more likely to be beneficial.

In the event that your symptoms don’t improve, then of course Cumin can then be trialled (I would advise against using both together for the reason that it will be difficult to objectively assess the effects of each intervention). It has a mild anti-inflammatory and blood-thinning effect and is generally very well tolerated, though some caution is required if taken alongside other blood-thinning substances or if one is prone to gastritis.

If you would be kind enough to leave a positive feedback rating it would be greatly appreciated (it is the only way the experts receive any credit for the time spent helping people on this site).

I will still be here to answer any related follow up questions you may have.

Many thanks.

Is there anything else you would like to ask me?

Customer: replied 11 days ago.
Yes I sent a message to say that I am on anticoagulants should I not use cumin?

In that case I would advise against using Cumin - in honesty, I think this will have a very low chance of helping these symptoms but will significantly increase your bleeding risk if taken concurrently with anticoagulants.

Does this help?

Dr. Ben and other Neurology Specialists are ready to help you
Customer: replied 11 days ago.
Yes thank you

You’re very welcome, all the best.